Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 123, NWS Wilmington, OH

July 26, 2002Darke County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 26, 2002, 2:24 PM EDT for Darke County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2002, 2:24 PM EDT (18:24 UTC)
Expired
Jul 26, 2002, 3:15 PM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Darke County, OH

The radar

The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2002-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2002-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WUUS51 KILN 261824
SVRILN
OHC037-261915-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
224 PM EDT FRI JUL 26 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DARKE COUNTY IN OHIO...

* UNTIL 315 PM EDT...

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF UNION CITY...OR ABOUT 6
  MILES NORTHEAST OF WINCHESTER...MOVING EAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANSONIA...
  UNION CITY...
  VERSAILLES...
  GREENVILLE...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:45 AM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 26, 10:45 AM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1045 AM EDT FRI JUL 26 2002

A SURFACE WARM FRONT ACROSS ILLINOIS INTO INDIANA THIS MORNING WILL
PIVOT THROUGH THE AREA WITH THE NEXT SHORT WAVE OVER THE CENTRAL
PLAINS TRACKING EAST SOUTHEAST. SEE LITTLE CHANGE FROM MORNING
FORECAST FOR UPDATE. SLIGHT CHANGES TO SOUTHWEST GROUP WHERE WILL
RAISE TEMPERATURES TO NEAR 90 BASED ON MORNING ILN SOUNDING AND
RAISE POPS TO 40. OTHERWISE...WILL MAKE SOME MINOR WORDING
ADJUSTMENTS TO OTHER ZONES.

.ILN...NONE.

PARKER

In the hours before

Special weather statement, Jul 26, 11:23 AM EDT, 3 hours 1 minute before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-262130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1123 AM EDT FRI JUL 26 2002

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

A WARM FRONT WILL PIVOT NORTH THROUGH THE AREA THIS AFTERNOON AND
TONIGHT. THIS WARM FRONT COUPLED WITH SOME UPPER LEVEL SUPPORT WILL
BRING A SLIGHT RISK OF SEVERE WEATHER TO EAST CENTRAL AND
SOUTHEAST INDIANA...WESTERN OHIO...PARTS OF NORTH KENTUCKY THIS
AFTERNOON EVENING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS ALTHOUGH LARGE HAIL IS ALSO POSSIBLE.

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO
THIS EVENING. EMERGENCY MANAGEMENT PERSONNEL AND STORM
SPOTTER GROUPS SHOULD REMAIN ALERT AND MONITOR WEATHER CONDITIONS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR LATER
STATEMENTS ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 26, 11:23 AM EDT, 3 hours 1 minute before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>044-
051>053-060>062-070>072-077-078-262130-

SEVERE WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE WILMINGTON OH
1123 AM EDT FRI JUL 26 2002

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

A WARM FRONT WILL PIVOT NORTH THROUGH THE AREA THIS AFTERNOON AND
TONIGHT. THIS WARM FRONT COUPLED WITH SOME UPPER LEVEL SUPPORT WILL
BRING A SLIGHT RISK OF SEVERE WEATHER TO EAST CENTRAL AND
SOUTHEAST INDIANA...WESTERN OHIO...PARTS OF NORTH KENTUCKY THIS
AFTERNOON EVENING.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
THROUGH THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS ALTHOUGH LARGE HAIL IS ALSO POSSIBLE.

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO
THIS EVENING. EMERGENCY MANAGEMENT PERSONNEL AND STORM
SPOTTER GROUPS SHOULD REMAIN ALERT AND MONITOR WEATHER CONDITIONS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR LATER
STATEMENTS ON THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Jul 26, 12:57 PM EDT, 1 hour 27 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-262130-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1257 PM EDT FRI JUL 26 2002

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...

A WARM FRONT WILL PIVOT NORTH THROUGH THE AREA THIS AFTERNOON AND
TONIGHT. THIS WARM FRONT COUPLED WITH SOME UPPER LEVEL SUPPORT
AND DAYTIME HEATING WILL BRING A SLIGHT RISK OF SEVERE WEATHER TO
EAST CENTRAL AND SOUTHEAST INDIANA...OHIO...NORTHERN KENTUCKY THIS
AFTERNOON AND EVENING. THE STORMS PREDICTION CENTER HAS PLACED THE
ENTIRE REGION IN AN AREA OF SLIGHT RISK FOR SEVERE THUNDERSTORMS.

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THIS AFTERNOON
AND EVENING AND SOME OF THESE STORMS MAY BE SEVERE. THE MAIN SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS ALTHOUGH LARGE HAIL IS ALSO
POSSIBLE.

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO
THIS EVENING. EMERGENCY MANAGEMENT PERSONNEL AND STORM
SPOTTER GROUPS SHOULD REMAIN ALERT AND MONITOR WEATHER CONDITIONS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR LATER
STATEMENTS ON THIS DEVELOPING WEATHER SITUATION.

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.